Alert archive / Mississippi / Special Weather Statements in 2012
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Feb 1, 2012, 4:02 AM CST for Lawrence County, Lincoln County, Mississippi. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 1, 2012, 4:02 AM CST (10:02 UTC)
- Expired
- Feb 1, 2012, 4:35 AM CST
- In force
- 33 min
- Issued by
- NWS Jackson, MS
Counties Lawrence County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 79 km from the middle of the area, began a volume at 10:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 10.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -69 J/kg
- Mixed-layer LCL
- 1181 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
940
WWUS84 KJAN 011002
SPSJAN
MSZ062-063-011035-
LINCOLN MS-LAWRENCE MS-
402 AM CST WED FEB 1 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
402 AM CST WED FEB 1 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER ENTERPRISE AT 403 AM CST...MOVING NORTHEAST AT 30 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN LAWRENCE AND EASTERN LINCOLN COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3161 9054 3171 9030 3170 9026 3171 9025
3173 9020 3175 9016 3175 9010 3155 8997
3149 8996 3134 9032 3134 9039
TIME...MOT...LOC 1003Z 242DEG 25KT 3149 9035
$$
OLBWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jan 31, 7:59 PM CST, 8 hours 3 minutes earlier.
Area forecast discussion, Jan 31, 7:59 PM CST, 8 hours 3 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 759 PM CST TUE JAN 31 2012 .UPDATE...A WARM MOIST ADVECTION PATTERN IN PLACE AND PWATS HAVE MORE THAN DOUBLED TO 1.1-1.2 INCHES SINCE LATE MONDAY. SHORT TERM RUC/WRF MODELS HAVE LATCHED ON TO A MID LEVEL SHORTWAVE IN ERN TX AND NOW SPREAD NUMEROUS SHRA ACROSS CENTRAL AND SRN PORTIONS OF OUR CWFA BETWEEN 06-15Z LATE TONIGHT/EARLY WEDNESDAY MORNING. INCREASING UPGLIDE AND MOISTURE TRANSPORT IN THE 290-295K REGION WILL ALSO RESULT IN ENOUGH LIFT SO HAVE BOOSTED OVERNIGHT POPS TO LIKELY CATEGORY IN THOSE AREAS AND NUDGED UP TO AROUND 50/50 CHANCES ELSEWHERE. SUSPECT MOST TEMPS WILL HOLD IN THE MID/UPPER 50S FOR LOWS AND FOG WILL REMAIN PATCHY DUE TO THE INCREASED RAIN CHANCES. EVEN THOUGH RAIN CHANCES ARE HIGHER...THE VOLUME OF RAINFALL WILL REMAIN QUITE LOW DUE TO LIMITED INSTABILITY AND WEAK MID LEVEL LAPSE RATES. EXPECT GENERALLY UNDER ONE QUARTER INCH OF RAIN WITH THIS NEXT WAVE OF SHOWERS./40/ && .AVIATION... CLOUDS WILL REMAIN ABOVE 3000 TO 4000 FT BEFORE LOWERING INTO THE MVFR CATEGORY FROM SW TO NE 05-09Z TONIGHT. ISOLATED SHOWERS WILL POSSIBLE OVER THE FAR WEST BEFORE O4Z AND THEN START BECOMING MORE NUMEROUS BY 07-10Z. CLOUD LAYERS WILL LOWER DURING THAT SAME TIME FRAME WITH WIDESPREAD LOW STRATUS AND SOME FOG RESULTING IN IFR CIGS/VSBYS 09-15Z. ANY FOG SHOULD LIFT BY MIDDAY WEDNESDAY WHEN DIMINISHING SHRA WILL ALSO ALLOW CIGS TO RISE TO MVFR FOR THE AFTERNOON...ISOLATED TSRA WILL BECOME POSSIBLE 20-24Z WEDNESDAY./40/ && .PREV DISCUSSION... /ISSUED 333 PM CST TUE JAN 31 2012/ SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT)... TUESDAY SAW A RATHER WARM AFTERNOON THANKS TO SOUTHERLY ONSHORE FLOW AND A DECENT AMOUNT OF SUNSHINE FOR MOST AREAS. A CONTINUATION OF THE WARM WEATHER IS EXPECTED THROUGH THE REST OF THE WEEK AS THE ARKLAMISS REMAINS UNDER THE INFLUENCE OF THE MODIFIED TROPICAL AIRMASS THAT HAS MOVED IN...DESPITE THE APPROACH OF A WEAK COLD FRONT EARLY THURSDAY. IN THE MEAN TIME...A BETTER CHANCE FOR SHOWERS DEVELOPING LATER THIS EVENING INTO TONIGHT AS LOW LEVEL MOISTURE CONVERGENCE/ISENTROPIC LIFT STRENGTHENS ACROSS THE REGION. A LOW AMPLITUDE S/WV TRANSITING THE EASTERN HALF OF THE COUNTRY WILL KEEP A GOOD CHANCE OF SHOWERS GOING THROUGH THE DAY TOMORROW...AND POSSIBLY A FEW ISOLATED RUMBLES OF THUNDER. WEAK INSTABILITY PARAMETERS WILL PROHIBIT ROBUST UPDRAFT DEVELOPMENT KEEPING THE RISK FOR A STRONG STORM TO A MINIMUM. WILL KEEP THE HWO CLEAR. SHOWER CHANCES WILL DIMINISH EARLY THURSDAY MORNING AS THE UPPER TROUGH SWINGS BY AND SUBSIDENCE ASSOCIATED WITH A S/WV RIDGE OVERSPREADS THE REGION. SOUTHWESTERLY UPPER LEVEL FLOW QUICKLY RETURNS THURSDAY EVENING/NIGHT AS A DEEP UPPER LOW MOVES INTO THE FAR WESTERN PLAINS...AND SOUTHEASTERLY LOW LEVEL FLOW STRENGTHENS ALONG THE GULF COAST. THIS MAY ALLOW A FEW SHOWERS TO IMPACT THE FAR SOUTHWESTERN ZONES THURSDAY NIGHT BEFORE RAIN CHANCES INCREASE DURING THE DAY FRIDAY. OVERALL THE GFS MOS GUIDANCE LOOKED REASONABLE. I AM A LITTLE CONCERNED ADVERTISED HIGHS FOR TOMORROW MAY BE A BIT TOO HIGH...ESPECIALLY FOR AREAS THAT SEE DECENT RAINS DURING THE DAY. MANY AREAS MAY NOT GET TO 70 DEGREES...BUT UPPER 60S ARE STILL EXPECTED. /BK/ PREVIOUS LONG TERM...(FRIDAY THROUGH TUESDAY)... WELL ABOVE AVERAGE TEMPERATURES AND INCREASING RAIN CHANCES FRI-SAT. REGIONAL AND GLOBAL MODELS IN BETTER AGREEMENT THROUGH SATURDAY WITH TIMING/FEATURE DIFFERENCES CONTINUING THEREAFTER. RAIN CHANCES WILL BE ON THE INCREASE FRIDAY AFTERNOON THROUGH SATURDAY AS A DEEP AND HIGHLY-AMPLIFIED TROUGH DIGS ACROSS THE INTER-MOUNTAIN WEST THURSDAY AND BECOMES CUT-OFF ACROSS SRN PLAINS BY LATE FRI/EARLY SAT. A SFC LOW IS EXPECTED TO DEVELOP ACROSS THE ARKLATEX THAT WILL USHER IN LOW TO MID 60 DEWPOINTS ACROSS THE ENTIRE REGION. DECENT ISENTROPIC UPGLIDE COUPLED WITH 300-700 MUCAPE SHOULD RESULT IN DECENT COVERAGE OF SHOWERS AND THUNDERSTORMS FRIDAY AND SATURDAY. WITH BOTH THE 0Z OPS GFS AND EC SLOWING THE FRONT AT LEAST THROUGH SATURDAY NIGHT...HIGH MOISTURE AND MODEST INSTABILITY COULD CO-EXIST ACROSS THE ARKLAMISS SATURDAY AFTERNOON FOR POTENTIAL OF A FEW STRONG STORMS. THE EVOLUTION OF THIS POTENTIAL WILL NEED TO BE MONITORED AS MODELS WILL MOST LIKELY ALTER IN SOME DEGREE. SUNDAY THROUGH TUESDAY TIME-FRAME CONTINUES TO FEATURE MODEL DIFFERENCES WITH OPS GFS CONTINUING TO BE MORE PROGRESSIVE THAN THE EC. SINCE EC HAS COME AROUND MORE TOWARDS THE GFS IN THE SHORTER TERM...WILL GO WITH A BLEND WITH SLIGHTLY MORE WEIGHT PLACED IN THE OPS GFS CAMP. HAVE EXTENDED LIGHT PRECIP POSSIBILITIES INTO SUNDAY MORNING TO ACCOUNT FOR SLOWER BIAS OF EC BUT THEN REDUCE POPS SUNDAY AFTERNOON AS THE FRONT SHOULD BE CLEAR OF REGION. FOR MON/TUES...CONDITIONS LOOK TO BE MORE SEASONABLE WITH COOLER TEMPS EXPECTED AND CLEARER SKIES. FOR FORECAST MATTERS...LOW TEMPS WERE BUMPED UP ABOVE GUIDANCE FRI-SAT WITH MEXMOS SLOWLY PICKING UP ON THE UPWARD TREND. POPS WERE GENERALLY ACCEPTED THROUGH MUCH OF THE PERIOD BUT REDUCED SUNDAY AFTERNOON AND THEREAFTER. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 55 72 52 73 / 64 64 10 4 MERIDIAN 57 71 53 72 / 50 76 21 4 VICKSBURG 55 73 51 74 / 65 51 10 5 HATTIESBURG 58 73 55 74 / 50 76 15 8 NATCHEZ 58 72 54 73 / 70 56 10 5 GREENVILLE 56 69 53 71 / 50 41 14 4 GREENWOOD 56 71 53 73 / 50 54 19 4 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jan 31, 2:51 PM CST, 13 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 251 PM CST TUE JAN 31 2012 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 012100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 251 PM CST TUE JAN 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 17
In the hours before
Special weather statement, Feb 1, 2:41 AM CST, 1 hour 21 minutes before
LAZ026-010940-
CONCORDIA LA-
241 AM CST WED FEB 1 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
241 AM CST WED FEB 1 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 MPH WINDS WAS LOCATED
10 MILES SOUTHWEST OF ACME AT 241 AM CST...MOVING NORTHEAST AT 30
MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHERN CONCORDIA PARISH SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3103 9165 3104 9172 3114 9173 3119 9169
3123 9181 3129 9182 3133 9187 3150 9152
3137 9147 3137 9152 3143 9155 3141 9158
3139 9158 3129 9151 3126 9156 3126 9165
3119 9158 3111 9162 3105 9155 3097 9167
TIME...MOT...LOC 0841Z 242DEG 26KT 3116 9180
OLBSpecial weather statement, Feb 1, 4:02 AM CST, 0 minutes before
MSZ062-063-011035-
LINCOLN MS-LAWRENCE MS-
402 AM CST WED FEB 1 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
402 AM CST WED FEB 1 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER ENTERPRISE AT 403 AM CST...MOVING NORTHEAST AT 30 MPH.
DANGEROUS CLOUD TO GROUND LIGHTNING IS ALSO POSSIBLE WITH THIS STORM.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN LAWRENCE AND EASTERN LINCOLN COUNTIES SHOULD MONITOR THIS
STORM CLOSELY.
LAT...LON 3161 9054 3171 9030 3170 9026 3171 9025
3173 9020 3175 9016 3175 9010 3155 8997
3149 8996 3134 9032 3134 9039
TIME...MOT...LOC 1003Z 242DEG 25KT 3149 9035
OLBThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 2:06 AM CST | Severe Thunderstorm Warning | JAN | Adams, Franklin | 54 min |
| Feb 1, 5:35 AM CST | Special Weather Statement | JAN | Covington | 30 min |
| Feb 1, 6:41 AM CST | Special Weather Statement | JAN | Jones | 29 min |
| Feb 1, 6:54 AM CST | Special Weather Statement | JAN | Forrest, Lamar | 31 min |
| Feb 1, 7:19 AM CST | Special Weather Statement | JAN | Forrest, Lamar | 31 min |
| Feb 1, 9:27 AM CST | Severe Thunderstorm Warning | JAN | Adams | 48 min |
| Feb 1, 10:20 AM CST | Special Weather Statement | JAN | Adams | 30 min |
| Feb 1, 4:33 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 57 min |
| Feb 1, 5:11 PM CST | Tornado Warning | JAN | Leflore, Sunflower | 49 min |
| Feb 1, 5:24 PM CST | Severe Thunderstorm Warning | JAN | Bolivar, Leflore, Sunflower, Washington | 43 min |
| Feb 1, 5:43 PM CST | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Montgomery | 62 min |
| Feb 1, 5:48 PM CST | Tornado Warning | JAN | Carroll, Grenada | 23 min |
| Feb 1, 2:41 AM CST | Special Weather Statement | JAN | Concordia | 59 min |
| Feb 1, 8:53 AM CST | Special Weather Statement | JAN | Concordia | 27 min |
| Feb 1, 9:23 AM CST | Special Weather Statement | JAN | Concordia | 27 min |
| Feb 1, 3:53 PM CST | Special Weather Statement | JAN | Richland | 32 min |
| Feb 1, 4:39 PM CST | Special Weather Statement | JAN | Richland | 46 min |
| Feb 1, 4:57 PM CST | Special Weather Statement | JAN | Chicot | 43 min |
Nearby
Special Weather Statements in Mississippi, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.